Alert archive / Delaware / Special Weather Statements in 2020
Special Weather Statement, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special weather statement at Jul 19, 2020, 2:44 PM EDT for Sussex County, Delaware. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2020, 2:44 PM EDT (18:44 UTC)
- Expired
- Jul 19, 2020, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Philadelphia/Mount Holly
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 43 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 6.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 814 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1391 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079
WWUS81 KPHI 191844
SPSPHI
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Sun Jul 19 2020
DEZ003-004-191930-
Inland Sussex-Delaware Beaches-
244 PM EDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 243 PM EDT, a strong thunderstorm was located near Selbyville, or
14 miles northwest of Ocean City, moving northeast at 10 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3850 7542 3869 7519 3847 7499 3845 7503
3846 7505 3845 7505 3845 7538
TIME...MOT...LOC 1843Z 234DEG 11KT 3847 7529
$$
MPSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jul 19, 12:41 PM EDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jul 19, 12:41 PM EDT, 2 hours 3 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
1241 PM EDT Sun Jul 19 2020
.SYNOPSIS...
High pressure will remain south of the region today. A weak cold
front will approach our region tomorrow. The front may partially
move through late Monday and Monday night before stalling over or
just south of the area on Tuesday. Another cold front may arrive on
Thursday. High pressure then builds in to end the week.
&&
.NEAR TERM /THROUGH TONIGHT/...
...Dangerously hot conditions beginning today and continuing
into mid week...
A thermal/lee-side trough remains in place today and tonight
across the eastern states, from New England southward to the
southeast states. The main concern for today will be the
building heat and humidity. With 925 mb temps near 25-26
degrees, and 850 mb temperatures near 19-20 degrees, max
temperatures are expected to reach the mid-upper 90s for most
places today, except the Poconos and coastal area where they
will be in the 80s to low 90s. Dewpoints today will be higher
than they were Saturday, so higher dewpoints combined with
higher temperatures will create higher heat index values.
Therefore we will continue with the Excessive Heat Warnings and
Heat Advisories.
For many locations this will be near or above the highest
temperatures we've seen so far this year. Not only will it be
dangerously hot during the day today, but overnight, many
locations will not drop below the mid 70s leaving little
opportunity for relief before even worse conditions on Monday.
Most areas will remain dry today, although there is a slight
chance of an isolated shower/thunderstorm across portions of
eastern Pennsylvania, Delaware, and Maryland this afternoon.
Daytime heat and humidity will create instability across the
area, which could combine with the surface trough and tap into
some slightly enhanced moisture across these areas to create an
isolated shower or two.
There remains some dense fog across coastal areas of New Jersey
and Delaware as a fog bank is located offshore and is pushing
slightly onshore and spreading northward. This fog is expected
to remain near the coast through this afternoon and continue
through tonight and Monday morning. So the Dense Fog Advisory
was expanded northward for coastal Monmouth and has been
extended in time. The fog should begin dissipating from south to
north tonight through Monday morning, so the timing was adjusted
to best fit this expected trend. Mixing over land will keep the
fog from moving much farther inland.
&&
.SHORT TERM /MONDAY/...
It still looks like this will be the worst day of the heat wave.
Several models (including the GFS and NAM) continue to show a
progressive cold front on Monday making it most, if not all, of the
way through our region during the day. I am still very skeptical
about this. For one, it is rare to see a front make significant
progress during the day time hours in July. Secondly, the main mid
and upper level trough is significantly removed from our region to
the north. Mid and upper level flow for our region is mostly zonal.
Therefore, I went closer to the CMC and ECMWF, showing the front
approaching our region, but stalling likely near or west of the 95
corridor. Consequently, the forecast high temperatures are higher
than more progressive guidance. Currently forecasting 90s for almost
all of the region, and would not be surprised to see some locations
get to 100 (air temperature, not just heat index), especially in
Delmarva, and the urban centers.
With continued moisture advection tonight into tomorrow morning, we
will likely not see as much mixing as what we are expecting today.
Consequently, dew points for much of the region (especially the
coastal plains) may remain in the lower 70s even during the
afternoon.
As a result, widespread heat index values above 100 are expected
across the region. For the 95 corridor and the coastal plains
(excluding the immediate coast), heat index values above 105 are
expected. In Delmarva, especially interior Delmarva, heat index
values near or above 110 are possible.
As for rain chances, we will have some mesoscale lift with the
approaching front (though the best lift will remain north of our
region). Lapse rates of generally 6 to 7 C/km will result in some
instability (CAPE values likely near or above 1000 J/kg ahead of the
front). With unidirectional flow, effective shear will be modest
around 20 kt. None the less, if a storm does develop, there is some
potential for precip loading leading to downburst and gusty
winds.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Monday evening a surface cold front will be located near the PA/ NJ
border and will slowly ooze south. Convection along the front will
likely be rather limited as GFS and NAM forecast soundings show an
impressive capping inversion in place with PWATs quickly falling to
below 1.5". How far south the front makes it has plagued the models
for the last couple of days now. The general trend has been for the
cold front to slowly sag south towards central DE and the coastal
plain of NJ before stalling. Behind the front dewpoints will fall
into the mid 60s, with high temperatures still in the low 90s for
most places (or above normal for this time of year). Even though it
is appearing heat index criteria will now not be met Tuesday, low
temperatures Tuesday and Wednesday will still be, on average area
wide, in the low 70s. This means not much relief will be felt even
at night.
On Tuesday, lower PWAT air will remain across central and northern
NJ as weak surface high pressure quickly heads east over northern
NY. Tuesday night into Wednesday morning the stalled front across
the DELMARVA will finally loose cohesion and wash out in advance of
the next shortwave over Ontario. Ahead of the main shortwave a weak
impulse will traverse the region bringing a chance of rain to
eastern PA. The impulse looks to traverse the region Wednesday
afternoon. Behind this weak wave we then look to briefly dry out
(which make sense as weak subsidence usually accompanies the
backside of a shortwave).
By Thursday evening the wave over Ontario will amplify as it exits
New England. This will push a surface cold front through the region.
Behind the cold front temperatures will finally return close to
seasonal norms with highs in the mid to upper 80s. It should be
noted here that the ECMWF stalls the front across southern DE
Friday night before the front heads back north on Saturday. If
the ECMWF solution proves correct, temperatures above normal
will persist.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Early this morning...Mostly VFR conditions, except southern New
Jersey and southern Delaware and Maryland. Areas of fog and
stratus continue for these areas, so we have TEMPO groups for
IFR ceilings and/or visibility for ACY and MIV. Light and
variable winds will continue, before winds begin to increase
out of the southwest around 5-10 knots later this morning.
Rest of today...Mostly VFR conditions are expected. There is a
slight chance that showers and thunderstorms could reach as far
east as KRDG and KABE, but confidence is too low on this to
include in the TAFs at this time. Winds will be mostly
southwesterly, though a sea breeze could turn winds southerly at
KACY and KMIV. Wind speeds should generally remain near or
below 10 kt. High confidence on most aspects of the forecast,
but low confidence on the potential for showers and
thunderstorms near KRDG and KACY.
Sunday night...Mostly VFR conditions are expected. It looks like
the southerly and southwesterly winds should stay near or above
5 kt which should help to preclude another round of fog
developing despite conditions near saturation at the ground.
Moderate confidence.
Outlook...
Monday...Mostly VFR, but if any afternoon showers or storms move
directly over a TAF site, brief MVFR and gusty winds will be
possible. Storms aren't expected to be widespread, so confidence in
any one TAF site being affected is low at this time. Southwesterly
winds around 5 to 10 kt. KRDG and KABE may see a wind shift to
westerly at 5 to 10 kt in the afternoon due to a weak cold front.
Moderate confidence on most aspects of the forecast, but low
confidence on the storm potential.
Tuesday-Tuesday night...Mainly VFR. Winds light and variable.
Moderate confidence.
Wednesday... Mainly VFR, with restrictions below VFR possible with
multiple rounds of showers and thunderstorms likely. Light and
variable winds in the morning becoming southerly in the afternoon.
Moderate confidence.
Thursday...Mainly VFR, with a chance of showers and thunderstorms.
This will cause local restrictions to MVFR or lower at times.
Southwesterly winds 5 to 10 kts. Low confidence.
Thursday night- Friday... IFR/ MVFR conditions as a band of showers
and thunderstorms pushes east across the region in association with
a surface cold front. By Friday afternoon mainly VFR conditions with
winds out of the northwest 5 to 10 kts.
&&
.MARINE...
A Dense Fog Advisory has been expanded northward and now
includes all of the coastal waters. It has also been extended in
time. The fog should begin dissipating from south to north
tonight through Monday morning, so the timing was adjusted to
best fit this expected trend.
Otherwise, winds and seas are expected to remain below Small
Craft Advisory Criteria through Monday, although winds could
gust around 20 knots at times later today and tonight.
Outlook...
Through Wednesday... Sub- SCA conditions are expected to
continue with seas mainly 2 to 4 ft. A weak cold front will
stall across the northern waters Tuesday. South of the front
winds will be out of the southwest, and near and north of the
cold front winds will be light and variable. Wednesday the cold
front will wash out with southwest winds returning for all of
the waters.
Rip Currents...
The forecasted risk for the formation of dangerous rip currents
is low today and tomorrow. However, if winds are higher than
currently forecast this afternoon (currently forecast 10 to 14
kt, but there is potential winds could be above 15 kt), the
risk may increase to moderate.
&&
.EQUIPMENT...
The NOAA Weather Radio All Hazards broadcast from Hibernia Park, PA
(WNG704) remains off the air until further notice due to damage to
the antenna during the June 3 derecho.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT Monday for PAZ060>062-105.
Excessive Heat Warning until 8 PM EDT Monday for PAZ070-071-
101>104-106.
NJ...Heat Advisory until 8 PM EDT Monday for NJZ001-007>009-014-
024>026.
Excessive Heat Warning until 8 PM EDT Monday for NJZ010-012-
013-015>023-027.
Dense Fog Advisory until 11 AM EDT Monday for NJZ014-026.
Dense Fog Advisory until 8 AM EDT Monday for NJZ024-025.
DE...Heat Advisory until 8 PM EDT Monday for DEZ004.
Excessive Heat Warning until 8 PM EDT Monday for DEZ001>003.
Dense Fog Advisory until 10 PM EDT this evening for DEZ004.
MD...Excessive Heat Warning until 8 PM EDT Monday for MDZ008-012-
015-019-020.
MARINE...Dense Fog Advisory until 8 AM EDT Monday for ANZ452-453.
Dense Fog Advisory until 11 AM EDT Monday for ANZ450-451.
Dense Fog Advisory until 10 PM EDT this evening for ANZ430-431-
454-455.
&&
Synopsis...Haines/Johnson
Near Term...Johnson/Robertson
Short Term...Johnson
Long Term...Haines
Aviation...Haines/Johnson/Robertson
Marine...Haines/Johnson/Robertson
Equipment...WFO PHIHazardous weather outlook, Jul 19, 12:38 PM EDT, 2 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 1238 PM EDT Sun Jul 19 2020 NJZ001-007>009-PAZ060>062-105-201645- Sussex-Warren-Morris-Hunterdon-Berks-Lehigh-Northampton-Upper Bucks- 1238 PM EDT Sun Jul 19 2020 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for northern New Jersey, northwest New Jersey, east central Pennsylvania and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ001>003-MDZ008-012-015-019-020-NJZ010-012-013-015>023-027-PAZ070- 071-101>104-106-201645- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Somerset-Middlesex-Western Monmouth-Mercer-Salem-Gloucester- Camden-Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Delaware-Philadelphia-Western Chester- Eastern Chester-Western Montgomery-Eastern Montgomery-Lower Bucks- 1238 PM EDT Sun Jul 19 2020 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, southern New Jersey and southeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Warning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. PAZ054-055-201645- Carbon-Monroe- 1238 PM EDT Sun Jul 19 2020 This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The combination of heat and humidity may result in heat index values approaching 100 degrees on Monday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ014-026-201645- Eastern Monmouth-Coastal Ocean- 1238 PM EDT Sun Jul 19 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for central New Jersey and southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NJZ024-025-201645- Atlantic Coastal Cape May-Coastal Atlantic- 1238 PM EDT Sun Jul 19 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for southern New Jersey. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-201645- Delaware Beaches- 1238 PM EDT Sun Jul 19 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT MONDAY... This Hazardous Weather Outlook is for southern Delaware. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-454-455-201645- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 1238 PM EDT Sun Jul 19 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ452-453-201645- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- 1238 PM EDT Sun Jul 19 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ450-451-201645- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- 1238 PM EDT Sun Jul 19 2020 ...DENSE FOG ADVISORY IN EFFECT UNTIL 11 AM EDT MONDAY... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Dense Fog Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 19, 10:01 AM EDT, 4 hours 43 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1001 AM EDT Sun Jul 19 2020 DEZ004-NJZ024-025-191700- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Including the cities of Rehoboth Beach, Ocean City, and Atlantic City 1001 AM EDT Sun Jul 19 2020 ...Areas of Dense Fog This Morning... Areas of dense fog remain across coastal areas southern New Jersey and Delaware. Visibility will lower to less than one half mile at times. The fog is expected to dissipate within the next couple of hours. Please use caution if driving this morning. Allow extra time to reach your destination and if you encounter fog, reduce speed and increase following distance with the vehicle in front of you. Robertson
Special weather statement, Jul 19, 10:27 AM EDT, 4 hours 17 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1027 AM EDT Sun Jul 19 2020 DEZ004-NJZ024>026-191700- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- Including the cities of Rehoboth Beach, Ocean City, Atlantic City, and Long Beach Island 1027 AM EDT Sun Jul 19 2020 ...Areas of Dense Fog This Morning... Areas of dense fog remain across southern New Jersey, Delaware, and Maryland. Visibility will lower to less than one half mile at times. The fog is expected to dissipate within the next hour or two. Please use caution if driving this morning. Allow extra time to reach your destination and if you encounter fog, reduce speed and increase following distance with the vehicle in front of you. Robertson
Special weather statement, Jul 19, 10:28 AM EDT, 4 hours 16 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1028 AM EDT Sun Jul 19 2020 DEZ004-NJZ024>026-191700- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- Including the cities of Rehoboth Beach, Ocean City, Atlantic City, and Long Beach Island 1028 AM EDT Sun Jul 19 2020 Areas of dense fog remain across coastal areas southern New Jersey and Delaware. Visibility will lower to less than one half mile at times. The fog is expected to dissipate within the next couple of hours. Please use caution if driving this morning. Allow extra time to reach your destination and if you encounter fog, reduce speed and increase following distance with the vehicle in front of you. Roberts
Special weather statement, Jul 19, 10:31 AM EDT, 4 hours 13 minutes before
Special Weather Statement National Weather Service Mount Holly NJ 1031 AM EDT Sun Jul 19 2020 DEZ004-NJZ024>026-191700- Delaware Beaches-Atlantic Coastal Cape May-Coastal Atlantic- Coastal Ocean- Including the cities of Rehoboth Beach, Ocean City, Atlantic City, and Long Beach Island 1031 AM EDT Sun Jul 19 2020 ...Areas of Dense Fog Through Early Afternoon... Areas of dense fog remain across coastal areas southern New Jersey and Delaware. Visibility will lower to less than one half mile at times. The fog is expected to dissipate within the next couple of hours. Please use caution if driving today. Allow extra time to reach your destination and if you encounter fog, reduce speed and increase following distance with the vehicle in front of you. Robertson
Special weather statement, Jul 19, 2:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
244 PM EDT Sun Jul 19 2020
DEZ003-004-191930-
Inland Sussex-Delaware Beaches-
244 PM EDT Sun Jul 19 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSSEX COUNTY...
At 243 PM EDT, a strong thunderstorm was located near Selbyville, or
14 miles northwest of Ocean City, moving northeast at 10 mph.
Wind gusts up to 40 mph are possible with this storm.
Locations impacted include...
Millsboro, Selbyville, Dagsboro, Millville, Gumboro, Long Neck, Ocean
View, Frankford and South Bethany.
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3850 7542 3869 7519 3847 7499 3845 7503
3846 7505 3845 7505 3845 7538
TIME...MOT...LOC 1843Z 234DEG 11KT 3847 7529
MPSThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:05 AM EDT | Marine Dense Fog Advisory | PHI | 20 hr | |
| Jul 19, 11:25 AM EDT | Dense Fog Advisory | PHI | Atlantic, Cape May, Monmouth, Ocean | 13 hr |
| Jul 19, 7:44 PM EDT | Special Weather Statement | PHI | Sussex | 31 min |
| Jul 19, 3:32 PM EDT | Special Weather Statement | PHI | Sussex | 28 min |
Nearby
Special Weather Statements in Delaware, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.